Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 377, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Sep 18, 2011, 7:17 PM CDT for Sevier County, Arkansas. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 18, 2011, 7:17 PM CDT (00:17 UTC)
- Expired
- Sep 18, 2011, 8:15 PM CDT
- In force
- 58 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County Sevier County, AR
The radar
The Western Arkansas radar (KSRX), 141 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 18, 8:14 PM CDT | HAIL 1.5 | Horatio, AR | HAIL STORM INCH TO INCH AND HALF IN HORATIO REPORTED BY OFFICE OF EMERGENCY PREPAREDNESS EMPLOYEE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 57 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 18, 5:41 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 571 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1671 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
812
WUUS54 KSHV 190017
SVRSHV
ARC133-190115-
/O.NEW.KSHV.SV.W.0377.110919T0017Z-110919T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
717 PM CDT SUN SEP 18 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SEVIER COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...HORATIO...DE QUEEN...
* UNTIL 815 PM CDT
* AT 716 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
WEST OF DE QUEEN...AND MOVING NORTHEAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LOCKESBURG AND GILLHAM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3418 9410 3409 9408 3408 9410 3407 9408
3392 9407 3390 9405 3385 9430 3391 9439
3394 9439 3394 9442 3393 9442 3395 9447
3419 9447 3420 9425
TIME...MOT...LOC 0016Z 230DEG 18KT 3403 9446
$$
151 follow-up statement
440
WWUS54 KSHV 190055
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
755 PM CDT SUN SEP 18 2011
ARC133-190115-
/O.CON.KSHV.SV.W.0377.000000T0000Z-110919T0115Z/
SEVIER AR-
755 PM CDT SUN SEP 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SEVIER COUNTY...
AT 755 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING HALF DOLLAR TO PING BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR HORATIO...MOVING EAST AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DE
QUEEN...SILVER RIDGE...PROVO...LOCKESBURG...GENEVA...CENTRAL AND
BELLVIEW
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3392 9407 3390 9405 3385 9430 3391 9439
3394 9439 3394 9442 3393 9442 3395 9447
3407 9446 3407 9408
TIME...MOT...LOC 0054Z 266DEG 9KT 3393 9436
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 6:04 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Sep 18, 6:04 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 604 PM CDT SUN SEP 18 2011 .UPDATE... ZONE UPDATE JUST SENT TO INCLUDE SVR WATCH NUMBER 854 FOR PORTIONS OF NE TX/SE OK/SW AR...VALID UNTIL 06Z. GIVEN THE CURRENT MODERATE INSTABILITY /SB CAPES OF 2000-2500 J/KG PER THE 22Z LAPS ANALYSIS/...AND MODERATE DEEP LAYER SHEAR...APPROACHING CONVECTION FROM SE OK/EXTREME N TX MAY HOLD TOGETHER TO PRODUCE A SVR THREAT OVER THE AFOREMENTIONED AREAS...AS LARGE SCALE FORCING INCREASES AHEAD OF THE APPROACHING COLD FRONT AND ATTENDANT LONGWAVE TROUGH AS IT DIGS ESE ACROSS THE REGION THIS EVENING. THE REMAINDER OF THE FORECAST REMAINS UNCHANGED ATTM. 15 && .PREV DISCUSSION... /ISSUED 345 PM CDT SUN SEP 18 2011/ DISCUSSION... CONVECTION EXPECTED TO INCREASE ACROSS THE CWA THIS EVENING IN RESPONSE TO INCREASING INSTABILITY AND APPROACHING UPPER LEVEL SHORT WAVE. CONVECTION MAY CONTINUE WELL INTO THE NIGHTTIME HOURS AS A COLD FRONT MOVES INTO SOUTHEAST OKLAHOMA BY MIDNIGHT. A FEW OF THE STORMS MAY BECOME SEVERE WITH A LARGE HAIL AND DAMAGING WIND POSSIBLE...MAINLY ACROSS THE NORTHWEST ZONES. RAIN CHANCES WILL END FROM NORTHWEST TO SOUTHEAST EARLY MONDAY AS THE COLD FRONT BRINGS DRIER AND MORE STABLE AIR INTO THE REGION. HOWEVER...STILL LOOKS LIKE THE FRONT WILL STALL ACROSS THE SOUTHEAST ZONES UNTIL THE UPPER TROUGH FINALLY CLEARS THE AREA ON TUESDAY. THE NEXT CHANCE OF RAIN WILL BE WEDNESDAY NIGHT INTO THURSDAY AS THE FRONT RETURNS AS A WARM FRONT AHEAD OF THE NEXT SYSTEM. ANOTHER COLD FRONT WILL CROSS THE AREA EARLY THURSDAY. THIS FRONT WILL HAVE MUCH LESS MOISTURE TO WORK WITH SO KEEPING POPS IN THE 30 TO 40 PERCENT RANGE FOR NOW. DRY WEATHER EXPECTED FRIDAY THROUGH NEXT WEEKEND. 14 && .AVIATION... CONDITION IMPROVING FM W TO E IN THE WAKE OF THE WARM FRONT. A SHORT WAVE UPPER DISTURBANCE HAS PRODUCED CONVECTION OVER SW AR...AND FARTHER W ACROSS SE OK/EXTREME N TX...AND MAY AFFECT MANY TERMINALS THIS EVENING/OVERNIGHT. THE COLD FRONT AND IT/S LONG WAVE TROUGH ARE MAKING PROGRESS ACROSS THE HIGH PLAINS AND WILL CONTINUE UNSETTLED WEATHER OVERNIGHT/EARLY MONDAY. S/SW WINDS AROUND 12 KTS OR LESS ARE EXPECTED TO PREVAIL THIS CYCLE...BCMG N MON AFTERNOON. FOR TODAY...VFR EXPECTED WITH PERIODIC REDUCTIONS TO MVFR OR LOWER CIGS/VSBYS DUE TO CONVECTION WITH GUSTS TO 30-40KTS NEAR DOWNPOURS. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 71 86 65 88 66 / 70 50 10 10 10 MLU 71 88 64 87 64 / 70 60 40 20 20 DEQ 66 83 55 87 57 / 60 20 10 10 10 TXK 70 84 61 86 61 / 70 30 10 10 10 ELD 69 85 61 86 60 / 70 50 20 10 10 TYR 72 86 63 88 64 / 60 20 10 10 10 GGG 71 86 62 88 63 / 70 30 10 10 10 LFK 73 89 66 91 66 / 50 50 20 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 15/07
Hazardous weather outlook, Sep 18, 11:47 AM CDT, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1147 AM CDT SUN SEP 18 2011 ARZ050-051-059-060-070-OKZ077-TXZ096-097-108>112-124>126-136>138- 191100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-MILLER-MCCURTAIN-RED RIVER- BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH- GREGG-HARRISON- 1147 AM CDT SUN SEP 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS SOUTHEAST OKLAHOMA...ADJACENT SOUTHWEST ARKANSAS AND PORTIONS OF NORTHEAST TEXAS NORTH OF INTERSTATE 20. FORECAST INSTABILITY AND SHEAR ARE SUFFICIENT TO SUPPORT A FEW SEVERE STORMS...WITH LARGE HAIL AND DAMAGING WIND. THE SEVERE WEATHER THREAT MAY LAST INTO THE EVENING HOURS...WITH THE ACTIVITY GRADUALLY DIMINISHING OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF HAM RADIO OPERATORS...STORM SPOTTERS...OR EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED THIS AFTERNOON INTO TONIGHT. ARZ061-071>073-LAZ001>006-010>014-017>022-TXZ149>153-165>167- 191100- NEVADA-LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER- CLAIBORNE-LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON- OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE- CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- SABINE TX- 1147 AM CDT SUN SEP 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED THROUGH TONIGHT.
In the hours before
Local storm report, Sep 18, 5:16 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
516 PM CDT SUN SEP 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM TSTM WND DMG 3 NNW SHREVEPORT 32.51N 93.82W
09/18/2011 CADDO LA LAW ENFORCEMENT
OLD MOORINGSPORT ROAD AND EDS BLVD, TWO TREES DOWN.
&&
25Special weather statement, Sep 18, 5:24 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
524 PM CDT SUN SEP 18 2011
OKZ077-182330-
MCCURTAIN-
524 PM CDT SUN SEP 18 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 630 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
BROKEN BOW...
AT 524 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 2 MILES EAST OF BROKEN BOW...OR 21
MILES WEST OF DE QUEEN...MOVING NORTHEAST AT 15 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH
THIS STORM. SHOULD THIS STORM INTENSIFY...A SEVERE THUNDERSTORM WILL
BE NEEDED.
15Local storm report, Sep 18, 5:28 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
528 PM CDT SUN SEP 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL 10 W NASHVILLE 33.94N 94.03W
09/18/2011 E1.75 INCH HOWARD AR EMERGENCY MNGR
GOLF BALL HAIL REPORTED AT HIGHWAY 371 AND 26.
&&
25Special weather statement, Sep 18, 6:31 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
631 PM CDT SUN SEP 18 2011
ARZ050-059-190030-
LITTLE RIVER-SEVIER-
631 PM CDT SUN SEP 18 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 730 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
LITTLE RIVER AND SEVIER...
INCLUDING THE FOLLOWING LOCATIONS...
DE QUEEN...GILLHAM AND HORATIO...
AT 631 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 10 MILES NORTH OF ARKINDA...OR 10
MILES WEST OF HORATIO...MOVING NORTHEAST AT 20 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH
THIS STORM. SHOULD THIS STORM INTENSIFY...A SEVERE THUNDERSTORM
WARNING WILL BE NEEDED.
15Special weather statement, Sep 18, 7:03 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
703 PM CDT SUN SEP 18 2011
ARZ060-061-190030-
HEMPSTEAD-NEVADA-
703 PM CDT SUN SEP 18 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 730 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
HEMPSTEAD AND NEVADA...
INCLUDING THE FOLLOWING LOCATIONS...
PRESCOTT...
AT 703 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 3 MILES NORTHWEST OF PRESCOTT...MOVING
NORTHEAST AT 30 MPH.
DIME TO PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
15Local storm report, Sep 18, 7:09 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
709 PM CDT SUN SEP 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM HAIL 1 N BROKEN BOW 34.04N 94.74W
09/18/2011 E1.75 INCH MCCURTAIN OK LAW ENFORCEMENT
GOLF BALL HAIL REPORTED ONE MILE NORTH OF BROKEN BOW.
&&
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 8:00 PM CDT | Severe Thunderstorm Warning | SHV | Little River | 60 min |
| Sep 18, 8:14 PM CDT | Severe Thunderstorm Warning | SHV | Little River, Sevier | 61 min |
| Sep 18, 8:58 PM CDT | Flash Flood Warning | SHV | Sevier | 2 hr |
| Sep 18, 9:01 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Little River, Miller, Sevier | 59 min |
| Sep 18, 9:48 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Hempstead, Lafayette, Little River, Miller, Nevada | 57 min |
| Sep 18, 10:46 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette | 59 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.